MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6.5" (17 CM) APPX 1.1 ML, SMALLBORE QUADFUSE EXT SET W/4 MICROCLAVE® CLEAR (RED,; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6.5" (17 CM) APPX 1.1 ML, SMALLBORE QUADFUSE EXT SET W/4 MICROCLAVE® CLEAR (RED,; STOPCOCK, I.V. SET
Catalog Number MC330375
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation however investigation is not yet complete.
 
Event or Problem Description
The event involved a 6.5" (17 cm) appx 1.1 ml, smallbore quadfuse ext set w/4 microclave® clear (red, purple, tpn rings), 0.2 micron filter, 1.2 micron filter, 4 clamps, check valve, luer lock in which the customer reported that the device leaked at location of the clave and iv tubing connection point.The mating devices were syringe, monitor, catheter, and the medication involved was total parenteral nutrition (tpn).The customer stated that the quadfuse was in use for tpn administration.Pt with bedside glucose of 16 at 0501.D10 bolus ordered by provider and given at 0533.The nurse noted at around 0540 that there was quite a bit of fluid on the linen and the fluid smelled like tpn.Upon further investigation by the customer, the quadfuse was noted to be leaking near leur lock connection site (right before microclave connection).The quadfuse was changed out and another d10 bolus given.There was no blood loss and no unprotected chemo exposure.There was no adverse operator consequences and no medical intervention required.The device was changed out/replaced with no further problems encountered.
 
Additional Manufacturer Narrative
The customer received two used mc330375 smallbore quadfuse ext sets for inspection.No defects or anomalies noted.Each set was leak tested per product specifications.There was leakage from the connection of the adaptor to the check valve.The adaptor was not fully inserted into the bond pocket of the check valve.There was no leakage on the other sample.The reported complaint can be confirmed.The probable cause is due to an incomplete insertion during manual assembly in manufacturing.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
6.5" (17 CM) APPX 1.1 ML, SMALLBORE QUADFUSE EXT SET W/4 MICROCLAVE® CLEAR (RED,
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19584502
Report Number9617594-2024-00796
Device Sequence Number3340652
Product Code FMG
UDI-Device Identifier00887709085671
UDI-Public(01)00887709085671(17)280301(10)13551095
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC330375
Device Lot Number13551095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER, MFR UNK; MONITOR, MFR UNK; SYRINGE,MFR UNK; TOTAL PARENTERAL NUTRITION, MFR UNK
Patient SexUnknown